MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC ACCORDION FLANGE; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC ACCORDION FLANGE; PROTECTOR, OSTOMY
Model Number 421040
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 9618003-2020-11896 / device 10 of 10.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
The end user stated that 10 out of 10 wafers from this box had an off centered starter hole and she felt like this had contributed to her poor wear time.She had only used one from this box.Reportedly, her usual wear time was 3-5 days and now, wear time was 1-2.She had not changed anything in her routine or weight.There was no harm reported and a photograph depicting the issue was received from the end user.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
An investigation was completed for this complaint by the assigned manufacturing site investigation team.The complaint summary of this investigation required rework.A corrective actions/preventive actions (capa) was raised, and an updated/corrected investigation summary has been completed in accordance with assigned corrective actions/preventive actions (capa).A supplemental mdr is being submitted to document the completion of investigation rework and final investigation; the complaint record will proceed to closure.Batch record review: lot 9g02910 was manufactured on 07/23/2019, line form fill and seal #1.With a total of (b)(4) market units (mkus).Complaint investigator performed a batch record review on 08/05/2020, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, under international commodity code (icc) code 421040.System application product (sap) material 1709735 and manufacturing order (b)(4).The batch record review supports that there were no discrepancies related to the issue reported.There are photographs associated with this case and no unused return sample was expected.Investigation conclusion: based in the investigation findings, the root cause identified for the issue ¿centricity issues¿, reported under failure mode ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur¿ is attributed to: 1)machine: the investigative process concluded that all the machinery/ tooling items used in the manufacturing process complied when compared against and process instruction (pi) specifications; as however, as part of this investigation it was identified that some size did not fit correctly in the disc assembly station produce the concentricity issues in the accordion line, nevertheless the procedure instruction (pi) procedure was recently updated to modify the tooling and a new tooling was added to avoid problems of concentricity on the disks, due to these tooling shared disk size and at the time of assembly some size did not fit correctly in the welding process and caused concentricity issues during the manufacturing process.After this updated was performed the manufacturing line demonstrated to behave steadily after the correction.No issues were identified for material, measurement, method and environment investigations.The investigation associated with related event has been approved and is complete.No additional action is required, and this complaint will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Reporting site: 1049092.Manufacturing site: 9618003.

Brand Name
ACCORDION FLANGE
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key10132244
Report Number9618003-2020-11896
Device Sequence Number3923643
Product Code EXE
UDI-Device Identifier00768455133826
UDI-Public00768455133826
Combination Product (Y/N)N
Initial Reporter StateLA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/21/2024
Device Model Number421040
Device Lot Number9G02910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale